MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN914755
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported "introducer needle housing breaks (on the connection of the syringe) during cvc insertion.While drawing blood air starts to enter into the syringe.".No patient harm reported.A new needle was used.The patient's condition is reported as "healthy and stable".
 
Additional Manufacturer Narrative
Qn#(b)(4) the customer provided two images showing a lidstock and a used introducer needle.Visual analysis revealed a crack on the needle hub.The customer also returned one introducer needle for analysis.Signs of use were observed.Visual analysis revealed a single crack on the needle hub.Microscopic examination confirmed the defect.The returned needle was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu states, "insert introducer needle with attached arrow raulerson syringe into vein and aspirate." the returned introducer needle was connected to a lab inventory ars syringe to functionally test.When the syringe and needle were used to aspirate, air bubbles entered the syringe body.When the syringe and needle were used to expel water, small droplets of water appeared from the cracks in the hub.The hub of the needle was tested with the male luer gage and was within the specified range.This indicates that the luer conforms to iso 594-1:1986.Testing could not be performed on the ars as it was not returned for analysis.A device history record review was performed, and no relevant findings were identified.The reported complaint that the introducer needle hub was cracked was confirmed by the complaint investigation.The returned introducer needle contained a single crack on the hub.A device history record review was performed with no relevant findings found.Further investigation of this issue is being conducted under a capa.The capa failure investigation indicates that the probable cause is design related.Teleflex will continue to monitor and trend for reports of this nature.Corrected data: corrected data:.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images showing a lidstock and a used introducer needle.Visual analysis revealed a crack on the needle hub.The customer also returned one introducer needle for analysis.Signs of use were observed.Visual analysis revealed a single crack on the needle hub.Microscopic examination confirmed the defect.The returned needle was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu states, "insert introducer needle with attached arrow raulerson syringe into vein and aspirate." the returned introducer needle was connected to a lab inventory ars syringe to functionally test.When the syringe and needle were used to aspirate, air bubbles entered the syringe body.When the syringe and needle were used to expel water, small droplets of water appeared from the cracks in the hub.The hub of the needle was tested with the male luer gage and was within the specified range.This indicates that the luer conforms to iso 594-1:1986.Testing could not be performed on the ars as it was not returned for analysis.A device history record review was performed, and no relevant findings were identified.The reported complaint that the introducer needle hub was cracked was confirmed by the complaint investigation.The returned introducer needle contained a single crack on the hub.A device history record review was performed with no relevant findings found.Further investigation of this issue is being conducted under a capa.The capa failure investigation indicates that the probable cause is design related.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11668560
Report Number3006425876-2021-00315
Device Sequence Number3149769
Product Code DQY
UDI-Device Identifier10801902158014
UDI-Public10801902158014
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/13/2025
Device Model NumberIPN914755
Device Catalogue NumberCV-17702-E
Device Lot Number71F21A0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/05/2021
05/05/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/05/2021
05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1